Potentially inappropriate concomitant medicine use with the selective COX-2 inhibitor celecoxib: Analysis and comparison of spontaneous adverse event reports from Australia, Canada and the USA

Baselyous, Y, De Cocinis, M, Ibrahim, M, Kalra, A, Yacoub, R and Ahmed, R 2019, 'Potentially inappropriate concomitant medicine use with the selective COX-2 inhibitor celecoxib: Analysis and comparison of spontaneous adverse event reports from Australia, Canada and the USA', Expert Opinion on Drug Safety, vol. 18, no. 3, pp. 153-161.


Document type: Journal Article
Collection: Journal Articles

Title Potentially inappropriate concomitant medicine use with the selective COX-2 inhibitor celecoxib: Analysis and comparison of spontaneous adverse event reports from Australia, Canada and the USA
Author(s) Baselyous, Y
De Cocinis, M
Ibrahim, M
Kalra, A
Yacoub, R
Ahmed, R
Year 2019
Journal name Expert Opinion on Drug Safety
Volume number 18
Issue number 3
Start page 153
End page 161
Total pages 9
Publisher Taylor and Francis
Abstract Background: To perform an international comparison and analysis of celecoxib spontaneous adverse event reports (AERs) from Canada, Australia and the United States, focusing on gastrointestinal, renal and cardiovascular events. This study also examined concomitant medicines use which may have potentiated the risk of the reported adverse events. Research, design and methods: Three databases were searched for spontaneous AERs associated with celecoxib, submitted within the past 10 years: Australian Therapeutic Goods Administration Database of Adverse Event Notifications; Canada Vigilance Adverse Reaction Online Database; and the United States Food and Drug Administration Adverse Event Reporting System Database. Analysis of the AERs focussed on the identification of gastrointestinal, cardiovascular and renal adverse events and concomitant medications suspected of potentiating adverse event risks. Results: A total of 24,232 celecoxib AERs were identified. Gastrointestinal disorders were the most frequently reported adverse events at the system organ class (SOC) level in the AERs. A large number of AERs documented the use of potentially inappropriate concomitant medicines which may have increased the risk of the reported adverse events. Conclusions: The large number of reports that involved a concomitant medicine that was in contravention with prescribing guidelines indicates an increased need for efforts to support the safe prescribing of celecoxib.
Subject Clinical Pharmacology and Therapeutics
Keyword(s) adverse event
Celecoxib
inappropriate prescribing
non-steroidal anti-inflammatory drugs
pharmacoepidemiology
DOI - identifier 10.1080/14740338.2019.1589447
Copyright notice © 2019 Informa UK Limited, trading as Taylor & Francis Group.
ISSN 1474-0338
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 0 times in Thomson Reuters Web of Science Article
Scopus Citation Count Cited 0 times in Scopus Article
Altmetric details:
Access Statistics: 5 Abstract Views  -  Detailed Statistics
Created: Fri, 05 Jul 2019, 12:33:00 EST by Catalyst Administrator
© 2014 RMIT Research Repository • Powered by Fez SoftwareContact us